MAUDE Adverse Event Report: ZIMMER BIOMET, INC. LINER HIGH WALL 40 MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. LINER HIGH WALL 40 MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices: 110010271 ¿ g7 multihole shell - r3713970a; 11-300817 ¿ arcos distal stem ¿ 838140; 11-301323 ¿ arcos cone - 213330; 650-1067 ¿ biolox delta taper 3031101; 650-1058 ¿ biolox delta head ¿ 2993794; 00625006520 - bone screw - 63187339; 00625006540 ¿ bone screw ¿ 63604707; 00625006540 ¿ bone screw ¿ 64202377; 00625006515 ¿ bone screw - 629035991.Customer has indicated that the product will not be returning for the investigation as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2021 - 00623, 0001822565 - 2021 - 00625, 0001822565 - 2021 - 00626, 0001822565 - 2021 - 00627.
 
Event or Problem Description
It was reported that patient underwent a first stage revision after an unknown amount of time post implantation, a second stage revision approximately 2 months later and 3 more surgeries within a 15 month period of time.Subsequently, the patient underwent another revision approximately 1 month after the last due to infection.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
The received additional information does not change the final conclusions of previous investigation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.It was reported that multiple right hip revision have been performed since on (b)(6) 2019, with a known history of prior right hip infection.With multiple surgical revision to right hip, increases the patients risk to develop infections.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, therefore implanted products are not identified as the source or contributing to the reported infection.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
LINER HIGH WALL 40 MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11444331
Report Number0001822565-2021-00622
Device Sequence Number4014401
Product Code LPH
UDI-Device Identifier00889024520578
UDI-Public(01)00889024520578(17)250331(10)64714864
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K190660
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberN/A
Device Catalogue Number30124009
Device Lot Number64714864
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age45 YR